Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
157 Doctors are Online

Abdomen distended, taking probiotics, tired, everything normal. What is permanent solution to this?

My abdomen has been distended for around six months.It looks as though I am 5 months pregnant. I am in no pain or discomfort. I am taking probiotics, milk thistle , and removing wheat, dairy, potatoes, tomatoes, and eggs from my diet. Nothing seems to be helping. Before I got the distended abdomen, I started getting soreness in an around my joints and fatigue . I am so tired that in the afternoon I want to take a nap. This is very unlike me. I went to my physician who ordered bloodwork to be done to rule out any serious problems. Everything is normal. I had a colonoscopy 3 years ago and I was perfectly normal. No diverticulosis .
Asked On : Wed, 6 Mar 2013
Answers:  1 Views:  61
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Procedures
Medical Topics
Internal Medicine Specialist 's  Response
Jan 2013
Thanks for posting your query.
With the available described symptoms, there could be possibility of decreased gastrointestinal motility which may be caused by thyroid hormone deficiency.
Hypothyroidism may also cause fatigue, tiredness and joint pains by increasing weight.
You should again consult with your treating doctor or internal medicine specialist and should go for thorough check up.
You should go for thyroid profile, if not gone previously.
As such there appears to be least chances of diverticulosis or any colonic pathology.
You should consult with dietitian for dietary change advise.
Meanwhile, you should continue exercise as much you can do.
You should also take prokinetics and high energy supplements for correction of tiredness.
Take care,
Dr. Mayank Bhargava
Answered: Thu, 7 Mar 2013
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor